MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-20-50-HELIX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that two concerto coils got stuck in the catheter in the proximal and distal section.The patient was undergoing surgery for a hypo takedown staged for aaa procedure.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that multiple concerto coils tracked successfully (pv 16x4- 3d(2), pv 20x50(3), pv-14x30-helix(2)).The last 2 pv-20-5-helix did not track and decided to switch from progreat 2.8 to boston scientific renegade and they still did not track.Representative offered up terumo coil and successfully tracked.Case was finished with amplaster plug.Trouble shooting included re-flushing the  microcatheter many times, and re-flushing coils in water per ifu.The microcatheter was also straightened out to ensure direct path for the coil.Resistance occurred in the proximal and distal sections.The implant coils pushed smoothly out from the introducer sheath.The catheter and coils were not damaged.The reported devices and any accessory devices were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a terumo progreat 2.8 microcatheter and a boston scientific 2.8 renegade microcatheter.
 
Additional Manufacturer Narrative
Product analysis #(b)(4): equipment used: vis m-85519; ruler 203cm m-83361 as found condition: the concerto coil returned within shipping box; within a sealed biohazard pouch; within another a sealed biohazard pouch; within an opened concerto coil inner pouch and within a resealable biohazard pouch.Damage location details: the concerto coil was returned within the introducer sheath.The introducer sheath was found correctly assembled on the pusher with the wave-lock at the proximal end.The pusher was found to be broken at ~ 7.9cm from the proximal end with the release wire intact.No damages were found with the introducer sheath.What appeared to be blood was found within the introducer sheath.No damages were found with the implant coil.No other anomalies were observed.Testing analysis: the concerto coil could not be used for resistance testing with an in-house catheter due to its damaged condition.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed.The pusher was returned broken.The concerto coil can become damaged if advanced against resistance.It is possible that these damages occurred when the customer attempted to advance the coil through the catheter against the resistance.Possible causes of resistance include the use of a damaged catheter, incompatible catheter, lack of hydration before the procedure, patient tortuous anatomy and lack of continuous flush with heparinized saline during delivery.The device was prepared according to the instructions for use (ifu).A continuous flush was administered.The patient¿s vessel tortuosity was normal.The progreat 2.8 and boston scientific 2.8 renegade microcatheters used for the event were not returned.Therefore, the condition of the progreat 2.8 and boston scientific 2.8 renegade microcatheters could not be assessed.Per an online source, the progreat 2.8 and boston scientific 2.8 renegade microcatheters have an id (inner diameter) of 0.027¿.As per the ifu, the concerto coil is compatible for use with microcatheters with a minimum id (inner diameter) of 0.0165¿.Therefore, the progreat 2.8 and boston scientific 2.8 renegade microcatheters were found to be compatible with the concerto coil.The root cause could not be determined.(gamboj3 2023-03-03).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16497103
Report Number2029214-2023-00420
Device Sequence Number6316012
Product Code KRD
UDI-Device Identifier00847536045064
UDI-Public00847536045064
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2025
Device Model NumberPV-20-50-HELIX
Device Catalogue NumberPV-20-50-HELIX
Device Lot NumberB469630
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2023
Initial Report FDA Received Date03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient SexMale